MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT SAMPLER, MULTIPLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLT SAMPLER, MULTIPLASMA RBC SET
Catalog Number 82408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: an unused tima set was returned to terumo bct for investigation.The disposable set was visually evaluated for any mis-assembly, leak location, or defect that could have contributed to the reported incident with no anomalies observed.The access portion of the inlet coil as detached and not returned with the set to aid in the investigation.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during the loading of the tubing set on the trima machine for an allogeneic platelet donation, they received air detected alarms and the sample bag inflated with air.Per the customer, all clamps were closed and no obvious holes were detected in the disposable tubing.There was no donor connected for this event, therefore no donor information is reasonably known at the time of the event.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Corrected information is provided.Investigation: the run data file (rdf) was analyzed for this event.The rdf confirmed that the trima did alarm with 3 "pressure test error" alerts shortly after the set was loaded and the disposable test began.The screen text for these alerts does state: the system cannot maintain pressure.Verify: the white clamps on the donor line are closed.No air is in the sample bag.The pump headers are loaded correctly.The cassette is loaded correctly and there are no obstructions.The ref selected matches the tubing set loaded.The clamp on the crossover line is open.These ¿pressure test error¿ alerts were generated during the tubing set test in this procedure because the expected pressure increase was not seen in the allotted volume pumped.Based on the analysis of the rdf, it is suspected that the pressure increase was not sufficient because the pinch clamp on the sample bag line was likely not occluding the line properly.If the clamp on the sample bag line is not occluding the line properly during the tubing set test, air can have a pathway to enter the sample bag.The operator pressed ¿continue¿ to re-try the test after the first two alerts, however, after the third alert, the operator chose to unload the tubing set.The trima machine performed as intended.The operator chose to load a tubing set again (the run data file cannot tell whether this was the same tubing set or a new one).This time the tubing set test passed, however the operator chose to terminate the procedure prior to priming the set with ac.Corrected corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp and air in the sample bag.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide updated information in g.1 and g.2.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in corrective action: an internal capa has been initiated to evaluate air in the sample bag.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide corrected information in corrected corrective action: an internal capa has been initiated to evaluate the sidewallpinch clamp.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6, h.7 and h.10.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Root cause: specific root cause could not be definitively determined for this incident.Possible causes include: a clamp malfunction where the clamp skews to the side as it is closed, or the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT SAMPLER, MULTIPLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8879117
Report Number1722028-2019-00222
Device Sequence Number19469921
Product Code GKT
UDI-Device Identifier05020583824089
UDI-Public05020583824089
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue Number82408
Device Lot Number1905301130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer09/25/2019
10/08/2019
11/04/2019
12/04/2019
12/27/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/26/2019
10/18/2019
11/12/2019
12/06/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;